MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/11 MM L

MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/11 MM L
Catalog Number 02.12.0211FL
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 23 march 2018.One (1) year and 8 months after primary tkr the insert fixation screw got loose in the joint.It was immediately removed with an arthroscopic operation.No consequence should be expected for the absence of the screw in the future life of the implant.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.Batch review performed on 03 april 2018.(b)(4).Preliminary investigation based in the picture of the explanted insert fixation screw performed by r and d product manager on 05 april 2018: loosened insert safety screw occurred about 20 months after primary surgery removed by arthroscopy.No details relevant for the event can be noted looking at the picture of the explanted screw.No other components have been removed.The most-likely cause for self-unscrewing of the screw after few months from implantation, was insufficient tightening torque.
 
Event or Problem Description
Inlay locking screw arthroscopic removal due to unscrewing after 1 year and 8 months from primary.Torque limiter screwdriver was not used during primary surgery.
 
Additional Manufacturer Narrative
Visual inspection of the explanted insert fixation screw performed on 23 may 2018 by r&d product manager: loosened insert safety screw occurred about 1 year and 8 months after primary surgery removed by arthroscopy.The head and the threaded part of the screw looks partially damaged.Threads have been plastically pressed once, backed out from the baseplate, were interposed between the femoral component and the tibia insert and underwent to the body load.No other components have been removed, so we can suppose that they have been found in good condition during arthroscopy to remove the screw.The most-likely cause for self-unscrewing of the screw after few months from implantation, was insufficient tightening torque.Using a screwdriver provided with a torque limitation (ref.02.07.10.4577; torque limiter screwdriver 3.5 nm) would prevent this event.Torque limiter screwdriver is already available and its use is mandatory.No further considerations can be done basing on the available information.

Brand Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/11 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7402521
Report Number3005180920-2018-00209
Device Sequence Number723210
Product Code JWH
UDI-Device Identifier07630030862526
UDI-Public07630030862526
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number02.12.0211FL
Device Lot Number151937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight71